|Dealing with gossip
Jan 8, 2014
How to deal when you think there's gossip about your HIV status at work? In the last 7 years my face and body have changed a bit due to some lipodystrophy. I feel that some people talk about it or associate my new looks to my status. Problem is I'm not disclosed about my status, I live in a small town and I don't want people to know. But I just feel that some people talk about it by the way they look at me or treat me. And it gets me frightened and sleepless. I don't want this rumor to spread. What should I do? Should I move somewhere else? Should I stop seeing these people? This is such a nightmare. Please give me some advice. Thank you.
| Response from Dr. Fawcett
Thanks for writing. I'm sorry you are experiencing these feelings and this anxiety. There are some consequences of HIV or antiretrovirals that create physical symptoms as you have noticed. These feelings can be difficult to manage even in the most HIV-friendly (if you'll permit the expression) environments and can have serious emotional impact.
I can't recommend relocating although that ultimately might be an option. Before that I would reach out for support within your community. There are probably others nearby who have experienced similar feelings. Support is essential. And by all means speak with your physician. There are some medical options that might help you to manage or reduce these symtoms.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.